Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 150, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Jun 9, 2011, 5:53 PM EDT for Somerset County, Pennsylvania. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 9, 2011, 5:53 PM EDT (21:53 UTC)
- Expired
- Jun 9, 2011, 6:30 PM EDT
- In force
- 37 min
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
County Somerset County, PA
The radar
The Pittsburgh radar (KPBZ), 115 km from the middle of the area, began a volume at 21:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 9, 12:53 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 9.9 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2633 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 1084 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 151 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 4.6
The text
As transmitted, in the capitals the NWS used until 2016.
266
WUUS51 KCTP 092153 RRA
SVRCTP
PAC111-092230-
/O.NEW.KCTP.SV.W.0150.110609T2153Z-110609T2230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
553 PM EDT THU JUN 9 2011
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN SOMERSET COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
* UNTIL 630 PM EDT
* AT 550 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM. THE STORM WAS NEAR OHIOPYLE...MOVING EAST AT
25 MPH. THIS STORM IS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
MOUNT DAVIS AROUND 625 PM EDT...
MEYERSDALE AROUND 630 PM EDT...
THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 40...ROUTE 219.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
VERY HEAVY RAIN WILL ALSO OCCUR WITH THIS SEVERE THUNDERSTORM...WHICH
COULD FLOOD LOW LYING AREAS QUICKLY AND COVER ROADS WITH WATER. DO
NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
SEVERE THUNDERSTORMS PRODUCE DAMAGE. MOVE INSIDE A PERMANENT BUILDING
NOW TO BE SAFE FROM STRONG WIND GUSTS AND LARGE HAIL.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
THURSDAY EVENING FOR CENTRAL PENNSYLVANIA.
&&
LAT...LON 3971 7939 3973 7941 3982 7937 3985 7942
3987 7942 3990 7941 3998 7934 3995 7876
3987 7875 3972 7881
TIME...MOT...LOC 2153Z 290DEG 23KT 3987 7939
$$
FORECASTER: GARTNER1 follow-up statement
152
WWUS51 KCTP 092217
SVSCTP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
617 PM EDT THU JUN 9 2011
PAC111-092230-
/O.CON.KCTP.SV.W.0150.000000T0000Z-110609T2230Z/
SOMERSET PA-
617 PM EDT THU JUN 9 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR SOUTHERN SOMERSET COUNTY...
AT 613 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. STORMS WERE LOCATED
NEAR MOUNT DAVIS WEST TO CONFLUENCE...MOVING EAST AT 30 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
MEYERSDALE AND SALISBURY AROUND 620 PM EDT...
CALLIMONT AND BERLIN AROUND 625 PM EDT...
THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 40...ROUTE 219.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
THURSDAY EVENING FOR CENTRAL PENNSYLVANIA.
&&
LAT...LON 3971 7939 3973 7941 3982 7937 3985 7942
3987 7942 3990 7941 3998 7934 3995 7876
3987 7875 3972 7881
TIME...MOT...LOC 2216Z 277DEG 26KT 3981 7915
$$
FORECASTER: GARTNERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 5:03 PM EDT, 50 minutes earlier.
Area forecast discussion, Jun 9, 5:03 PM EDT, 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 503 PM EDT THU JUN 9 2011 .SYNOPSIS... STRONG TO SEVERE THUNDERSTORMS WILL ACCOMPANY A COLD FRONT ACROSS CENTRAL AND EASTERN PENNSYLVANIA LATE THIS AFTERNOON AND THIS EVENING. THE COLD FRONT WILL STALL NEAR OR SOUTH OF THE MASON DIXON LINE TONIGHT BEFORE LIFTING BACK NORTH AS A WARM FRONT FRIDAY INTO SATURDAY. ANOTHER COLD FRONT WILL CROSS THE COMMONWEALTH ON SUNDAY. UNSETTLED CONDITIONS WILL PREVAIL THROUGH THE UPCOMING WEEKEND WITH DRIER AND COOLER CONDITIONS BEHIND THE FRONT INTO EARLY NEXT WEEK. && .NEAR TERM /UNTIL 8 PM THIS EVENING/... UPDATE TO CANCEL THE NW PORTION OF SVR TSTM WATCH #451. RECENT RADAR TRENDS ARE DEPICTING MORE ISOLD TSTMS DEVELOPING FM THE SCNTRL MTNS ENEWD INTO THE MID-LWR SUSQ VLY. EXPECT THE MAIN SVR WX THREAT TO SHIFT INTO THESE AREAS OVER THE NEXT 1-3 HRS. PREVIOUS DISCUSSION BELOW. SEVERE THUNDERSTORM WATCH #451 REMAINS IN EFFECT UNTIL 00Z AND INCLUDES ALL CENTRAL PA COUNTIES EXCEPT FOR WARREN. THE LATEST OBSERVATIONAL DATA INDICATES THE PRE-FRONTAL TROUGH OR COLD FRONTAL BOUNDARY HAS PUSHED SEWD ACRS THE NW MTNS WITH CURRENT RADAR TRENDS AND FUTURE STORM INITIATION EXPECTED MAINLY SE OF DUJ-ELM LINE. THIS BOUNDARY WILL REMAIN THE FOCUS FOR NUMEROUS STRONG TO SEVERE TSTMS AS IT CONTINUES TO PUSH SEWD OVER THE CNTRL MTNS AND MID-LWR SUSQ VLY THROUGH THE LATE AFTN AND EVENING HOURS. SPC 1630Z MODERATE RISK OUTLOOK IS WELL-PLACED COVERING THE CNTRL 2/3RDS OF MY CWA. VERY STRONG DIURNAL HEATING OF A VERY MOIST /65-70 DEWPOINT/ AIRMASS WITH WIDESPREAD TEMPERATURES IN THE LOW TO MID 90S HAS RESULTED IN VERY STEEP LAPSE RATES AND ABUNDANT INSTABILITY. AS STORMS APPEAR TO BE EVOLVING INTO LINE SEGMENTS...DMGG WNDS STILL APPEAR TO BE THE MAIN THREAT. HOWEVER LARGE HAIL IS POSSIBLE BUT WILL BE SOMEWHAT LIMITED BY HIGH ENVIRONMENTAL FGZ LEVELS AROUND 15KFT. AWIPS HAIL ALGORITHMS SUGGEST 50DBZ CORES WILL NEED TO EXCEED OVER 35KFT FOR QUARTER SIZE/1 INCH SVR HAIL. CONVECTION WILL GRADUALLY SHIFT SEWD INTO TONIGHT AWAY FROM THE BEST SHEAR. THE LOSS OF DAYTIME HEATING AND WEAKER FLOW SUGGESTS A MORE ISOLATED SVR POTENTIAL SOUTH OF THE PA TURNPIKE. HEAT ADVISORY REMAINS IN EFFECT UNTL 00Z FOR THE LWR SUSQ VLY CNTYS. CURRENT HX VALUES ARE GENERALLY BTWN 98-102F. && .SHORT TERM /8 PM THIS EVENING THROUGH 6 PM FRIDAY/... THE COLD FRONT PUSH S OF THE MASON DIXON LINE TONIGHT INTO EARLY FRI MORNING...BUT FLOW ALOFT GOES NEARLY ZONAL WHICH WILL ALLOW THE BOUNDARY TO BECOME QSTNRY. THE FRONTAL ZONE WILL PIVOT AND BEGIN TO RETURN NWD AS A WARM FNT THROUGH FRIDAY AS SFC RIDGE AXIS SLIDES EWD INTO NEW ENGLAND AND WK FNTL WAVE OF LOW PRES MOVES ENE FROM THE MID MS VLY INTO THE SRN GRT LKS. COOL/STABLE AIR WILL RESIDE N OF THE WARM FNT OVR THE NRN 1/2 OF THE CWA TOMORROW WITH THE BEST CHC OF A SHOWER TO TSTM ACRS SW AND SCNTRL MTNS IN THE WARM SECTOR. && .LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/... WARM FNT WILL PUSH CONTINUE TO LIFT NEWD FRIDAY NIGHT AND EARLY SATURDAY AS SWLY FLOW INCREASES AHEAD OF COLD FNT TRAILING BEHIND ERN GRT LKS LOW PRES. SCATTERED TSTMS SHOULD DEVELOP ALONG/AHEAD OF SFC COLD FRONT FROM LATE SAT MORNING THROUGH THE AFTERNOON...MOVING EWD ACROSS REGION. SPC DY3 SLGT RISK OUTLOOKS THE WESTERN 2/3 OF THE AREA FOR POTENTIAL SVR WITH THE PRIMARY THREAT BEING DAMAGING GUSTS. RELATIVELY BACKED SFC FLOW INVOF THE RETREATING/PSEUDO WARM FRONT ALSO WILL LEAD TO ENHANCED LOW-LEVEL HODOGRAPHS/SRH AND STORM-RELATIVE BOUNDARY-LAYER WINDS IN THAT AREA. AS SUCH...ANY RELATIVELY DISCRETE CONVECTION MAY BECOME SUPERCELLULAR. DEEP-LAYER FLOW WILL BE MORE UNIDIRECTIONAL FARTHER SW IN THE WARM SECTOR WITH MULTICELL BANDS/CLUSTERS POSSIBLE. LATER SHIFTS MAY NEED TO REFINE POPS TO COINCIDE WITH THE MAIN THREAT AREAS. THE COLD FRONT SHOULD CROSS THE COMMONWEALTH SUNDAY MORNING. PRECIP CHANCES AND DEWPOINTS WILL DECREASE FROM WEST TO EAST IN THE WAKE OF THE CFROPA DURING THE DAY SUNDAY WITH MUCH DRIER...LESS HUMID AIR DIRECTED INTO THE REGION BEHIND A GUSTY NLY WND. EARLY NEXT WEEK LOOKS COOL AND MAINLY DRY WITH NW FLOW ALOFT BUT WILL NEED TO WATCH UPPER TROUGH DIGGING THROUGH THE NORTHEAST STATES. UPPER RIDGE SHOULD ARRIVE BY LATE TUE/WED ACCOMPANIED BY HOT/HUMID CONDS. THE NEXT CHC OF RAIN SHOULD HOLD OFF UNTL LATE NEXT WEEK AS SFC HIGH MOVES OFF THE COAST AND FNTL SYS APPROACHES FROM THE MIDWEST. && .AVIATION /21Z THURSDAY THROUGH TUESDAY/... MVFR HZ FROM EARLIER TODAY HAS DISSIPATED ACROSS THE REGION AS OF THE 18Z ISSUANCE. THE PRIMARY CONCERN FOR THE REMAINDER OF THE DAY WILL BE THE DEVELOPMENT OF WIDELY SCATTERED SHRA/TSRA AHEAD OF AN ADVANCING COLD FRONT. STORMS MAY BECOME SEVERE IN THE FAVORABLE CONDITIONS PROVIDED BY THE WARM AND HIGHLY UNSTABLE AIR MASS. TSTMS ARE ALREADY BEGINNING TO DEVELOP ACROSS THE NORTHERN TIER AS OF 18Z AND WILL CONTINUE TO BUILD ACROSS THE REGION THROUGH 03Z. AFTER THE FRONT MOVES THROUGH TONIGHT...MVFR/IFR BR AND HZ IS EXPECTED TO RETURN TO MUCH OF THE REGION. ISOLATED CASES OF LIFR CEILINGS ARE ALSO POSSIBLE BEFORE 12Z. HAZE WILL LINGER ACROSS MUCH OF THE STATE ONCE AGAIN...ESPECIALLY WHERE RAIN FALLS THIS AFTERNOON. UNSETTLED WEATHER IS EXPECTED TO RETURN TOMORROW AFTERNOON...REMAINING IN PLACE FOR MUCH OF THE WEEKEND. OUTLOOK... THU NIGHT...MVFR NW / VFR SE. TSTMS LIKELY...REDUCING CIGS/VSBYS. FRI-SUN...PRIMARILY VFR. SCT SHRA/TSRA WITH LOCAL RESTRICTIONS. MON-TUE...MAINLY VFR. && .CTP WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR PAZ057-059- 063>066. && SYNOPSIS...LA CORTE/STEINBUGL NEAR TERM...LA CORTE/STEINBUGL/KREKELER SHORT TERM...STEINBUGL/KREKELER LONG TERM...STEINBUGL/KREKELER AVIATION...LA CORTE/KOZAR
Hazardous weather outlook, Jun 9, 4:59 PM EDT, 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 459 PM EDT THU JUN 9 2011 PAZ012-018-019-024>028-033>036-041-042-045-046-049>053-056-058- 102100- NORTHERN CLINTON-NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR- HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN- NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION- SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-PERRY-SCHUYLKILL- 459 PM EDT THU JUN 9 2011 ...SEVERE THUNDERSTORM WATCH 451 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SCATTERED STRONG TO POTENTIALLY SEVERE THUNDERSTORMS ARE POSSIBLE ON SATURDAY AS A COLD FRONT PUSHES EAST FROM THE OHIO VALLEY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. PAZ057-059-063>066-102100- DAUPHIN-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER- 459 PM EDT THU JUN 9 2011 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...SEVERE THUNDERSTORM WATCH 451 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SCATTERED STRONG TO POTENTIALLY SEVERE THUNDERSTORMS ARE POSSIBLE ON SATURDAY AS A COLD FRONT PUSHES EAST FROM THE OHIO VALLEY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. PAZ004>006-010-011-017-037-102100- WARREN-MCKEAN-POTTER-ELK-CAMERON-CLEARFIELD-TIOGA- 459 PM EDT THU JUN 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SCATTERED STRONG TO POTENTIALLY SEVERE THUNDERSTORMS ARE POSSIBLE ON SATURDAY AS A COLD FRONT PUSHES EAST FROM THE OHIO VALLEY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MS
In the hours before
Local storm report, Jun 9, 5:22 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
522 PM EDT THU JUN 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM TSTM WND DMG MUNCY 41.20N 76.79W
06/09/2011 LYCOMING PA PUBLIC
TREES REPORTED DOWN IN MUNCY.
&&
EVENT NUMBER CTP1100237
EVANEGOLocal storm report, Jun 9, 5:32 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
532 PM EDT THU JUN 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM TSTM WND DMG 2 SW HUGHESVILLE 41.22N 76.75W
06/09/2011 LYCOMING PA TRAINED SPOTTER
TREES AND WIRES DOWN ALONG ROUTE 405 BETWEEN MUNCY AND
HUGHESVILLE.
&&
EVENT NUMBER CTP1100238
EVANEGOSpecial weather statement, Jun 9, 5:38 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
538 PM EDT THU JUN 9 2011
PAZ033-092215-
SOMERSET PA-
538 PM EDT THU JUN 9 2011
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOMERSET COUNTY...
AT 536 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
SOMERSET TO 13 MILES WEST OF SOMERSET TO 16 MILES SOUTH OF
CONNELLSVILLE...MOVING EAST AT 20 MPH.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.
THESE STORMS WILL BE NEAR JENNERSTOWN AROUND 550 PM...ACOSTA AROUND
600 PM...STOYSTOWN AROUND 610 PM AND MOUNT DAVIS AROUND 620 PM.
THIS WILL IMPACT THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 100
AND 126.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 30...ROUTE
219.
LAT...LON 3977 7939 3982 7937 3985 7942 3987 7942
3999 7934 4010 7924 4012 7921 4012 7919
4018 7915 4015 7871 3973 7892
FORECASTER: GARTNERSpecial weather statement, Jun 9, 5:38 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
538 PM EDT THU JUN 9 2011
PAZ057-063-092215-
CUMBERLAND PA-DAUPHIN PA-
538 PM EDT THU JUN 9 2011
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN CUMBERLAND AND
SOUTHERN DAUPHIN COUNTIES...
AT 536 PM EDT...A STRONG THUNDERSTORM WAS NEAR ENOLA...MOVING EAST AT
25 MPH.
WIND GUSTS TO 40 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
THIS STORM WILL BE NEAR COLONIAL PARK AROUND 550 PM...
HUMMELSTOWN AROUND 600 PM AND HERSHEY AROUND 610 PM.
LAT...LON 4018 7676 4022 7684 4021 7689 4022 7690
4020 7693 4021 7703 4030 7703 4033 7691
4036 7694 4036 7702 4039 7702 4041 7666
4020 7657 4016 7666
FORECASTER: DANGELOLocal storm report, Jun 9, 5:46 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
546 PM EDT THU JUN 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0544 PM TSTM WND DMG FAYETTEVILLE 39.91N 77.57W
06/09/2011 FRANKLIN PA 911 CALL CENTER
TREES DOWN AND A RETIREMENT HOME STRUCK BY LIGHTNING.
&&
EVENT NUMBER CTP1100239
EVANEGOLocal storm report, Jun 9, 5:47 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE STATE COLLEGE PA
547 PM EDT THU JUN 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM TSTM WND DMG FAYETTEVILLE 39.91N 77.57W
06/09/2011 FRANKLIN PA 911 CALL CENTER
TREES DOWN AND A RETIREMENT HOME STRUCK BY LIGHTNING.
&&
CORRECTED EVENT TIME
EVENT NUMBER CTP1100239
EVANEGOThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 12:47 AM EDT | Heat Advisory | CTP | Adams, Cumberland, Dauphin, Lancaster, Lebanon, York | 18 hr |
| Jun 9, 5:47 AM EDT | Special Weather Statement | CTP | Warren | 88 min |
| Jun 9, 6:38 AM EDT | Special Weather Statement | CTP | Warren | 52 min |
| Jun 9, 1:20 PM EDT | Special Weather Statement | CTP | Potter | 25 min |
| Jun 9, 1:47 PM EDT | Severe Thunderstorm Warning | CTP | Potter, Tioga | 88 min |
| Jun 9, 2:42 PM EDT | Special Weather Statement | CTP | Cambria, Clearfield | 63 min |
| Jun 9, 2:55 PM EDT | Severe Thunderstorm Warning | CTP | Blair, Cambria, Clearfield | 2 hr |
| Jun 9, 2:59 PM EDT | Severe Thunderstorm Warning | CTP | Cambria, Clearfield | 61 min |
| Jun 9, 3:15 PM EDT | Special Weather Statement | CTP | Tioga | 30 min |
| Jun 9, 3:47 PM EDT | Severe Thunderstorm Warning | CTP | Lycoming, Sullivan, Tioga | 58 min |
| Jun 9, 4:12 PM EDT | Special Weather Statement | CTP | Blair | 33 min |
| Jun 9, 4:19 PM EDT | Special Weather Statement | CTP | Columbia, Montour | 41 min |
| Jun 9, 4:41 PM EDT | Special Weather Statement | CTP | Cumberland | 34 min |
| Jun 9, 4:44 PM EDT | Special Weather Statement | CTP | Lycoming | 31 min |
| Jun 9, 4:45 PM EDT | Special Weather Statement | CTP | Bedford, Somerset | 30 min |
| Jun 9, 4:59 PM EDT | Severe Thunderstorm Warning | CTP | Columbia, Lycoming, Montour, Northumberland, Union | 46 min |
| Jun 9, 5:06 PM EDT | Severe Thunderstorm Warning | CTP | Cumberland, York | 54 min |
| Jun 9, 5:09 PM EDT | Severe Thunderstorm Warning | CTP | Dauphin, Lebanon, Northumberland, Perry, Schuylkill, Snyder | 66 min |
| Jun 9, 5:16 PM EDT | Special Weather Statement | CTP | Franklin | 29 min |
| Jun 9, 5:18 PM EDT | Special Weather Statement | CTP | Perry | 27 min |
| Jun 9, 5:38 PM EDT | Special Weather Statement | CTP | Dauphin | 37 min |
| Jun 9, 5:40 PM EDT | Severe Thunderstorm Warning | CTP | Cumberland, Dauphin, Perry, York | 65 min |
| Jun 9, 5:41 PM EDT | Severe Thunderstorm Warning | CTP | Columbia, Montour, Northumberland, Schuylkill, Sullivan | 64 min |
| Jun 9, 5:53 PM EDT | Severe Thunderstorm Warning | CTP | Adams, Dauphin, Franklin, Lancaster, Lebanon, York | 112 min |
| Jun 9, 6:15 PM EDT | Severe Thunderstorm Warning | CTP | Schuylkill | 45 min |
| Jun 9, 6:32 PM EDT | Special Weather Statement | CTP | Somerset | 28 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.